MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION VALVE, O.P.S (STERILE) FOR TC; OVERPRESSURE SAFETY VALVE

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION VALVE, O.P.S (STERILE) FOR TC; OVERPRESSURE SAFETY VALVE
Model Number LH130J
Medical Device Problem Code Suction Failure (4039)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Terumo has received the device for evaluation; however, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.(b)(4).
 
Event or Problem Description
The user facility reported to terumo cardiovascular that during cardiopulmonary bypass, the safety valve was unable to suction.The valve was removed and the procedure was continued without using the valve.*no consequence to patient, *product was not changed out , *procedure completed successfully.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on september 4, 2018.(b)(4).The returned sample was visually inspected and noted that there was dried blood located in the slit of the duckbill valve.No other anomalies were noted on the device.Ops valves are subject to a 100% leak test, which includes five different tests the units are run through to ensure there are no leaks and both the umbrellas and duckbills are functioning properly.The returned sample was manually run through each of these tests.During the duckbill leak test, when the inlet portion of the ops was clamped off while maintaining the pressure of 3.5 psi, a leak was noted at 1 psi.All other tests passed and met product specifications.After completing the remaining tests, the duckbill leak test was re run and during the second attempt, no leaks were observed and the test passed.This is most likely attributed to the dried blood within the duckbill valve being released during subsequent functionality tests.A retention sample from the same product code and lot number combination was obtained.No visual anomalies were noted with the retention sample.The retention sample was also manually run through the same five tests as the returned sample.All tests passed and met product specifications.The reported issue was not able to be replicated; therefore, the complaint was not confirmed.Additionally, the presence of blood within the duckbill slit indicates that the valve did open/suction at some point during the case.This is believed to be an issue with the forward flow through the duckbill valve.All ops valves undergo 100% leak test and visual inspection.There is a known issue with an identified quantity of the duckbill valves within the ops valve that prevents the duckbill from opening within the product specification range.It is possible that the duckbill valve did not open during setup, as reported; however, if a high enough pressure had been reached after that initial attempt, the seal in the slit of the duckbill may have been broken, allowing the device to pass all leak tests during the evaluation of the returned sample.However, this was not able to be confirmed.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.

Brand Name
VALVE, O.P.S (STERILE) FOR TC
Common Device Name
OVERPRESSURE SAFETY VALVE
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
MDR Report Key7844829
Report Number1124841-2018-00210
Device Sequence Number11146943
Product Code DTL
UDI-Device Identifier00699753450233
UDI-Public(01)00699753450233
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K820297
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 10/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/31/2020
Device Model NumberLH130J
Device Catalogue NumberN/A
Device Lot NumberVF01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/17/2018
Supplement Date Received by Manufacturer10/19/2018
Initial Report FDA Received Date09/05/2018
Supplement Report FDA Received Date10/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
1124841-06/25/2017-001-R
Patient Sequence Number1